STEAM Dietary Supplement Recall ExpandedAug 24, 2009 | Parker Waichman LLP
A recall of STEAM Dietary Supplements has been expanded by Nutracoastal Trading LLC. The original July 28 recall was expanded to include an additional lot of the STEAM product after a lab analysis found that the supplements from that lot contained Tadalafil, an active ingredient of a Food & Drug Administration (FDA) approved drug for erectile dysfunction.
According to the recall notice, Tadalafil is not listed on the product label. The undeclared ingredient may interact with nitrates found in some prescription drugs such as nitroglycerin and may lower blood pressure to dangerous levels. Consumers with diabetes, high blood pressure, high cholesterol, or heart disease often take nitrates. Additionally, the product may cause side effects, such as headaches and flushing.
The recalled product was distributed in white plastic bottles to retail stores nationwide. The recall involves STEAM Dietary Supplements, 1 Bottle – 5 Capsules Size, Lot # 90260, Expiration date 6 11, UPC 8 52263 30033 1.
No illnesses have been reported to the company to date in connection with this product.
The original STEAM recall also involved one lot of the supplements. Lab analysis of that recalled STEAM product found that it contains sulfoaildenafil, an analog of sildenafil. Sildenafil is also an active ingredient of an FDA-approved drug for erectile dysfunction. At the same time, Nutracoastal also recalled a lot of its S-DROL product because it contained desoxymethyltestosterone, a steroid.
Customers who have any of these products in their possession should stop using it immediately and contact their physician if they have experienced any problems that may be related to the supplements. Consumers should return any unused product to the retail location where they were purchased or contact Nutracoastal Trading LLC directly at 866-803-2434 Monday – Friday, 9 am to 5 pm EDT.
It is becoming apparent that many so-called dietary supplements like STEAM and S-DROL are, in reality, unapproved drugs that contain pharmaceutical ingredients. Last month, the FDA warned that some body building supplements that claim to contain steroid-like ingredients really contain anabolic steroids. Such products have been associated with serious liver injuries, as well as stroke, kidney failure and pulmonary embolism (artery blockage in the lung).